The Schubert Calculus and Eigenvalue Inequalities for Sums of Hermitian Matrices

Arun Ram
Department of Mathematics and Statistics
University of Melbourne
Parkville, VIC 3010 Australia

Last updated: 14 October 2014


[Fan1949] K. Fan, On a theorem of Weyl concerning eigenvalues of linear transformations. I., Proc. Nat. Acad. Sci. USA 35 (1949), 652-655.

[Fan1951] K. Fan, Maximum properties and inequalities for the eigenvalues of completely continuous operators, Proc. Nat. Acad. Sci. USA, 37, (1951), 760-766.

[HPe1953] W. V. D. Hodge and D. Pedoe, Methods of Algebraic Geometry, vols I and II, Cambridge University Press, 1953.

[Ful1969] W. Fulton, Algebraic Curves, New York, Benjamin, 1969.

[HZw1962] J. Hersch and B. P. Zwahlen, Evaluations par default pour une somme quelconque de valeurs propres γk d'un operateur C=A+B a l'aide de valeurs propres αi de A et Bj de, B. C. R. Acad. Sci. Paris 254 (1962), 1959-1961.

[Hor1962] A. Horn, Eigenvalues of sums of Hermitian Matrices, Pacific J. Math 12 (1962), 225-241.

[Jam1973] G. D. James, The Representation Theory of the Symmetric Groups, Lecture Notes, vol. 637, Springer, Berlin, 1973.

[KapNONE] I. Kaplansky, unpublished notes.

[Kle1974] S. L. Kleiman, Rigorous foundation of Schubert's enumerative calculus, Problem 15, Proceedings of a Symposium on Mathematical Developments Arising from the Hilbert Problems, Dekalb, Ill., 1974.

[KLa1972] S. L. Kleiman and D. Laksov, Schubert calculus, Amer. Math. Monthly 79 (1972), 1061-1082.

[Lak1972] D. Laksov, Algebraic cycles on grassman varieties, Advances in Mathematics 9 (1972), 1061-1082.

[Las1974-2] A. Lascoux, Polynomes symmetric et coefficients d'intersection de cycles de Schubert, C. R. Acad. Sci. Paris 279 (1974), 201-204.

[Lid1950] V. B. Lidskii, On the characteristic numbers of the sum and product of symmetric matrices, Dokl. Akad. Nauk SSSR 75 (1950), 769-772.

[Lit1950] D. E. Littlewood, The Theory of Group Characters, second ed., Oxford University Press, 1950.

[McC1975] J. McConnell, Note on multiplication theorems for Schur functions, Lecture Notes, vol. 579, Springer, Berlin, 1975.

[Sch1976] M. Schutzenberger, La correspondence de Robinson, Lecture Notes, vol. 579, Springer, Berlin, 1976.

[Sch1963] J. T. Schwartz, Differential Geometry and Topology, New York, Gordon and Breach, 1963.

[Sta1976] R. P. Stanley, Some combinatorial aspects of the Schubert calculus, Lecture Notes, vol. 579, Springer, Berlin, 1976.

[TTh1974] R. C. Thompson and S. Therianos, On a construction of B. P. Zwahlen, Linear and Multilinear Algebra 1 (1974), 309-325.

[Wey1912] H. Weyl, Das asyumptotische Verteilungsgesatz der Eigenwerte linear partieller Differentialgleichungen (mit iener Anwendung auf die Theorie der Hohlraumstrahlung), Math. Ann., 71 (1912), 441-479.

[Wie1955] H. Wielandt, An extreme property of sums of eigenvalues, Proc. Amer. Math. Soc. 6 (1955), 106-110.

[Zwa1966] B. P. Zwahlen, Uber die Eigenwerte der summe zweir selbadjungierter Operatoren, Comment. Math. Helv., 40 (1966), 81-116.

Notes and References

This is an excerpt from Steven Andrew Johnson's 1979 dissertation The Schubert Calculus and Eigenvalue Inequalities for Sums of Hermitian Matrices.

page history